Format

Send to

Choose Destination

See 1 citation found by title matching your search:

Am J Ophthalmol. 1996 Sep;122(3):431-2.

Multiple evanescent white dot syndrome after hepatitis B vaccine.

Author information

1
Department of Ophthalmology, Geneva University Hospital, Switzerland. baglivo-edoardo@diogenes.hcuge.ch

Abstract

PURPOSE:

Hepatitis B vaccine has become an effective means of preventing complications of hepatitis B. However, it occasionally induces serious side effects. We report a case of multiple evanescent white dot syndrome (MEWDS) that occurred following hepatitis B vaccination.

METHODS:

A 23-year-old woman with a one-week history of progressive loss of vision in the left eye and bilateral photopsia was referred for examination. Her symptoms appeared 24 hours after a booster intramuscular injection of hepatitis B vaccine.

RESULTS:

Clinical examination, fluorescein angiography, and the course of events were typical of MEWDS.

CONCLUSIONS:

This case demonstrates the occasional occurrence of MEWDS after hepatitis B vaccine and suggests that hepatitis B virus immunization may be a risk factor for this retinal condition.

PMID:
8794720
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center